Results 1 to 8 of 8

Thread: affects of antibiotics?

  1. #1
    gobble-gobble Guest

    Unhappy affects of antibiotics?

    the last 3 cycles something has always come up around O-time that has prevented us from really trying - my partner was interstate, or Ive been sick and not in the mood, had to move house etc.
    Finally this month came, we weren't going to try 'too hard' just a couple of well-timed BD. I think we've done ok this month (feel free to check out my chart). Im certain I o'd on Sunday, even though FF thinks I o'd on Monday, my only concern is that I had surgery on Monday morning to remove 4 wisdom teeth, so Im a bit concerned about the affects of the anaesthetic, antibiotics, painkillers and antiinflammatories. Im almost wishing that we dont end up pregnant, in case we cause some sort of problems. Does anyone know what the effects of these drugs can be, I dont want to stress out for the entire TWW!


  2. #2

    Join Date
    Jan 2006
    Location
    Wollongong, NSW
    Posts
    693

    Default

    hi there, im not to sure about this. Just bumping you up to see if someone else can help

  3. #3

    Join Date
    May 2005
    Location
    Brisbane
    Posts
    1,322

    Default

    Don't know about the anaethestic and painkillers but I can tell you about the antibiotics. I have been prescribed antibiotics for the days leading up to ovulation as it actually increases mucus production. I think the same can be said of Robotussin cough medicine.

    Not a Dr so can't give you all the specifics. If you are worried, why not talk to your GP/FS.

    Not much help, sorry.

  4. #4
    gobble-gobble Guest

    Default

    Thanks Saffi

  5. #5

    Join Date
    Sep 2006
    Location
    Sydney
    Posts
    362

    Default

    Hi Gobble-gobble,

    Now this may not be the best news for you, but I've read that any type of drugs during the fragile 3mths are not the best - partic those anti-inflammatories. Did you mention that you may be preg to the doctors? If not, I suggest you call them (as they'll know exactly what you were given) and tell them your concerns. They may want to change your prescription.

    I have a flu-like infection ATM, but am going no-where near antibiotics (not even taking panadol) as I really don't want to take any risks (I'm in the TWW).

    Talk to a Dr. They have a list of drugs that are deemed "safe".

  6. #6

    Join Date
    Jul 2004
    Location
    in a land of screaming kids.
    Posts
    1,802

    Default

    I took nurofen when I was pg with Kat, I didn't know I was pg and was getting terrible period pains, which was her burrowing in deeper. Anyway, I asked Dr and he said that untill a few days before you miss AF, the bubba hasn't had enough time to implant and draw from your blood etc so it wouldn't affect them. Even a couple of day of little of the wrong stuff won't do a lot of damage. The important thing is to stop as soon as you KNOW or STRONGLY suspect pgcy to give bub the best chance you can. Bubbas are pretty resiliant and untill implantation, surivive off the protien in the egg. Once implantation happens, they start using the endometrium to power their growth etc....I believe you should be ok, but maybe talk to ur Dr/Dentist. (someone correct me if I am wrong. This is what I remember from my nursing, but it was a while ago and I may be a little confused!).

  7. #7

    Join Date
    Jul 2006
    Location
    Melbourne
    Posts
    3,715

    Default

    There are antibiotics that are 'safe' to take during pg. My Ob is of the opinion that you are better to take these than have an infection, which definitely can be harmful to your baby. I understand being worried about taking drugs, but sometimes it is safer than continuing without them. And if you have a fever it is safer to take Panadol than to let that temp rise.

    As far as I know it is generally felt that anything done during the TWW is not really considered a problem ie. excessive drinking etc. I'm sure someone else can clarify this, but I would think that given that implantation would not have even been near to taking place, there should be no ill-effects from the anaesthetic, antibiotics etc.

    I HTHs and doesn't confuse you further! Probably best if you put in a call to your Oral Surgeon if you're really worried. They'll be able to clear it up for you

    ETA I jsut remembered that I know a girl who didn't know she was pg, and had her 8s out under GA when she was at least 6w! Her baby boy is absolutely beautiful and healthy.

  8. #8
    gobble-gobble Guest

    Default

    thanks girls
    Good news is today was my first painkiller-free day and I took the last of my antibiotics today as well. Tomorrow is the last of my anti-inflam pills then my body can get back to normal. I definitely wont ever go through the pain of getting my teeth out again!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •